MAUDE Adverse Event Report: COOK ENDOSCOPY D.A.S.H.® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY D.A.S.H.® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number DASH-ACRO-35-260
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: fusion quattro extraction balloon (fs-qeb-a), erbe electrosurgical generator.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.There is wire guide coating damage near the distal end.A section at 23.5 cm to 26.7 cm from the distal end has bare core wire exposed.The wire guide coating has folded over on itself toward the distal end and has frayed in a small section approximately 20 cm to 23.5 cm from the distal end.Due to the condition of the returned device it cannot be determined if any section of the coating is missing.During the evaluation of the wire guide coating, a kinked was observed at approximately 5 cm from the distal end.However, the kink is likely the result of the movement difficulty once the wire guide coating stripped.The sphincterotome associated with this device was not included in the return of the device.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The wire guide subassembly device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use instruct the user to do the following: "for best results, wire guide should be kept wet." failure to flush the wire guide can result in damage to the wire guide.The instructions for use instruct the user to do the following: "flush injection port with sterile water." failure to flush the injection port can result in damage to the wire guide.The instructions for use precaution the user that this product is not compatible with metal tip devices."if preloaded, use of wire guide with metal tip ercp devices may result in damage to external coating and/or tip of wire guide." the reported observation can occur if the wire guide was used with an incompatible accessory device.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all d.A.S.H.Pre-loaded with acrobat wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook dash pre-loaded acrobat with wire guide.During the procedure, the wire guide coating stripped off of the wire [coating damage].The following information was provided on 2/2/17: "all the damage occurred at the patient end of the wire within 20-25 cm from the tip.".

Brand Name
D.A.S.H.® PRE-LOADED WITH ACROBAT WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6346334
Report Number1037905-2017-00071
Device Sequence Number18994612
Product Code KNS
UDI-Device Identifier10827002347806
UDI-Public(01)10827002347806(17)191011(10)W3776900
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDASH-ACRO-35-260
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/27/2017
Device Age3 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2017
Initial Report FDA Received Date02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS V ENDOSCOPE